question-icon

Have had perioral dermatitis. Bumps getting less after using doxy 100mg. Is this normal healing process?

default
Posted on Wed, 10 Oct 2012
Question: Hello, I have had perioral dermatitis since Oct 2011 & had good success w Elidel but everytime it was stopped the rash returned worse. I was weaned off Elidel about a month ago & the rash returned as always. I have been on Doxy 100mg for the last 4 months (the past 3 weeks it was increased to 200mg) and started Metrogel about 2-3 weeks ago. I've started to see improvements in the last 2 weeks, less bumps & the skins around my nose & chin that was grainy is smooth. My Dr has reduced my Doxy back to 100mg this week. However I still see new bumps come up here and there, while the previous heal but its much less than it used to be. Is it normal to still see the bumps continue to reappear? Is this a normal healing/improvement process? What should I be expecting in terms of the condition resolving with my medication types?
doctor
Answered by Dr. Praveen Rodrigues (3 hours later)
Hi there XXXXXX.
At the outset, Elidel is an immunomodulator & as such does not require 'weaning' to be stopped. It is fairly safe & if it works for you can be used over long periods as opposed to cortisone creams which is an absolute no-no for your condition.
Yes it is normal to see bumps continue to reappear.
Yes it is an ongoing process ...the healing/improvement & will take time..patience is not a virtue i possess so difficult to preach it :)
I think if redness is decreasing, then that is a good sign.
I also think, 2 other factors need to be addressed in the basic pathology process:photo-aggravation & stress aggravation. If either are present, one needs to go in for a good sunscreen cum emollient & needs to address the stress isssue that can be aggravating it esp lip licking.
Do hope this has answered all your questions in a lucid manner & hope it has given you pointers to make an informed deciscion. Relax..& once you forget about it, it will also help the resolution process. Cheers & Good luck & wish you a clear skin!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Rodrigues

Dermatologist

Practicing since :1993

Answered : 1193 Questions

premium_optimized

The User accepted the expert's answer

Share on
Have had perioral dermatitis. Bumps getting less after using doxy 100mg. Is this normal healing process?

Hi there XXXXXX.
At the outset, Elidel is an immunomodulator & as such does not require 'weaning' to be stopped. It is fairly safe & if it works for you can be used over long periods as opposed to cortisone creams which is an absolute no-no for your condition.
Yes it is normal to see bumps continue to reappear.
Yes it is an ongoing process ...the healing/improvement & will take time..patience is not a virtue i possess so difficult to preach it :)
I think if redness is decreasing, then that is a good sign.
I also think, 2 other factors need to be addressed in the basic pathology process:photo-aggravation & stress aggravation. If either are present, one needs to go in for a good sunscreen cum emollient & needs to address the stress isssue that can be aggravating it esp lip licking.
Do hope this has answered all your questions in a lucid manner & hope it has given you pointers to make an informed deciscion. Relax..& once you forget about it, it will also help the resolution process. Cheers & Good luck & wish you a clear skin!